Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is it common to have paranoia and hallucinations after waking up from surgery when Propofol was used as anesthetic ?

Is it common to have paranoia and hullucinations after waking up from surgery when propofol was used as the anesthetic? I don t remember recovery room or being taken to hospital room and then when I woke up it was horrible. Worse experience of my life. I had some sort of temporary phychosis. Heard things not said and saw things that were not there, They had security in my room and I couldn t calm down at all til everyone left room. They had to call my husband back after he had been there all day for my surgery. IT LASTED UNTIL AFTER I GOT HOME.....MORNING TIL NIGHT. THEN I WAS FINALLY ABLE TO GO TO SLEEP AND IT WAS GONE IN THE MORNING. SCARED TO HECK OUT OF ME, MY HUSBAND AND KIDS!
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome at HCM.

Most of the anesthetic medicines including propofol may lead one or other type of CNS SIDE EFFECT.Although it is not common but it is also not rare to have paranonia or hallucination after recovering from effect of propofol.

You should not over concerned with this.But please be cautious next time.Do not forget to tell your doctor about this incidence,whenever you consult for treatment for any disease.

Hope this will help you.
Answered: Thu, 6 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor